Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Aug 25, 2021, 6:21 PM CDT for Grimes County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 25, 2021, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Houston/Galveston, TX
- Hail
- 0.25 in
- Wind
- 40
County Grimes County, TX
The radar
The Ft Hood radar (KGRK), 151 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391
WWUS84 KHGX 252321
SPSHGX
Special Weather Statement
National Weather Service Houston/Galveston TX
621 PM CDT Wed Aug 25 2021
TXZ176-177-198-252345-
Madison TX-Walker TX-Grimes TX-
621 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northeastern Grimes,
southwestern Madison and west central Walker Counties through 645 PM
CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Bedias, or 12 miles west of Huntsville, moving west at
15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bedias.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3082 9567 3067 9566 3060 9601 3085 9601
TIME...MOT...LOC 2321Z 088DEG 15KT 3073 9575
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:27 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 25, 3:27 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 327 PM CDT Wed Aug 25 2021 .SHORT TERM [Today Through Thursday Night]... Shower/thunderstorm development is currently ongoing along outflow boundaries south of I-10. Coverage is already more widespread than yesterday due to higher amounts of moisture in place. GOES derived PW values range from 2.0"-2.1" across the area. Forecast soundings still show an inverted-V with dry air in the lowest 5,000 ft above the surface, so gusty winds will be possible this afternoon with any of the stronger thunderstorms. Temperatures this afternoon will reach the mid-to-upper 90s for most locations once again. Some may get lucky with the afternoon downpours and remain below this mark. The upper-level high that remains over the Oklahoma/Texas border today will continue to weaken allowing for moisture to further increase going into Thursday. Additionally, shortwaves will continue to become embedded in the upper-level flow leading to steady PVA across the area. In simpler terms, rain chances will persist overnight and into tomorrow, especially south of I-10 and along the coast. With slightly increased moisture (PW values ranging from 2.1"-2.2") and a surface trough moving into the region on Thursday, rain chances will be a bit higher as coverage of convection will be more widespread than today's. Locally heavy rainfall and gusty winds will remain a concern with any of the stronger storms as forecast soundings still indicate an Inverted-V for Thursday. The higher rain chances do mark the return of slightly cooler temperatures though! Instead of highs in the mid-to-upper 90s like we have seen over the past few days, we'll finally return to near-normal temperatures with highs in the low-to-mid 90s. Batiste && .LONG TERM [Friday Through Wednesday]... Shower and thunderstorm chances will remain in the forecast Friday, Saturday and Sunday as disturbances generally move westward across the area. Brief locally heavy rainfall will be possible due to high moisture levels (precipitable water values above two inches). Best chances for most spots look to occur during the daytime through early evening hours, but overnight activity could develop too each night, mainly near the coast and offshore. The National Hurricane Center continues to monitor Invest 99L in the central Caribbean Sea. Their 1 PM outlook indicated a 50% chance of tropical cyclone formation through the next 48 hours and an 80% chance through the next five days. Models continue to eventually bring this system near/around/over the Yucatan Peninsula, into the Gulf of Mexico and gradually work it into the northwest Gulf with a landfall some time in a Monday-Tuesday time period as a hurricane as it works its way around the western edge of high pressure. Until this system finally gets organized over the next couple of days, expect models to continue to offer different track and intensity forecasts. Once organization finally does happen, we will begin to get a better feel as to where and when this system will go and how intense it could become. Impacts for our area currently look to be increasing wave heights and rip currents as early as this weekend with the potential for heavy rainfall and winds heading into the start of the week. Continue to closely monitor the official National Hurricane Center forecasts as they take into account the differing model solutions and their associated strengths, weaknesses and weaknesses. Now is the time to review your hurricane preparedness plans/kits to make sure they are up to date. 42 && .MARINE... Onshore flow will continue for the remainder of the week and into the start of the weekend along with increasing chances of showers and thunderstorms. Sunday through Tuesday may have deteriorating and potentially very hazardous conditions as long period swells emanate out from a potential tropical system that may develop/intensify quickly over the Gulf and may get close to our area. Mariners should closely monitor the progress of this system. 42 && .PREV DISCUSSION... /ISSUED 1259 PM CDT Wed Aug 25 2021/ AVIATION [18Z TAF Issuance]... Showers and thunderstorms already beginning to develop along the coast near GLS. Convection should hold off across the rest of the area until around 20z with coverage being isolated to widely scattered. Winds remain on the light side and out of the southeast/east-southeast. Any convection that develops will dissipate shortly after sunset with the loss of daytime heating. Winds become light and variable once again overnight as the pressure gradient weakens. Easterly winds will kick back in on Thursday morning. Shower/thunderstorm coverage expected to be more widespread tomorrow with additional moisture in place. Overall, VFR conditions will continue to prevail throughout the TAF period. Batiste && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 77 96 75 91 74 / 20 40 10 40 10 Houston (IAH) 78 95 77 90 76 / 20 60 30 60 20 Galveston (GLS) 81 90 80 89 81 / 40 60 60 60 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
In the hours before
Special weather statement, Aug 25, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
621 PM CDT Wed Aug 25 2021
TXZ176-177-198-252345-
Madison TX-Walker TX-Grimes TX-
621 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northeastern Grimes,
southwestern Madison and west central Walker Counties through 645 PM
CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Bedias, or 12 miles west of Huntsville, moving west at
15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bedias.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3082 9567 3067 9566 3060 9601 3085 9601
TIME...MOT...LOC 2321Z 088DEG 15KT 3073 9575
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 11:47 AM CDT | Special Marine Warning | HGX | 28 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.